Home

About

Advanced Search

Browse by Discipline

Scientific Societies

E-print Alerts

Add E-prints

E-print Network
FAQHELPSITE MAPCONTACT US


  Advanced Search  

 
PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY
 

Summary: PROCEEDINGS OF THE
AMERICAN MATHEMATICAL SOCIETY
Volume 00, Number 0, Xxxx XXXX, Pages 000000
S 0002-9939(XX)0000-0
2000]Primary 47H05; Secondary 26B25
A NEW PROOF FOR ROCKAFELLAR'S CHARACTERIZATION
OF MAXIMAL MONOTONE OPERATORS
S. SIMONS AND C. ZALINESCU
Abstract. We provide a new and short proof for Rockafellar's characteriza-
tion of maximal monotone operators in reflexive Banach spaces based on S.
Fitzpatrick's function and a technique used by R. S. Burachik and B. F. Svaiter
for proving their result on the representation of a maximal monotone operator
by convex functions.
1. The result
Throughout this note (X, ) is a reflexive Banach space and X
is its topological
dual space whose dual norm is denoted by . Then the topological dual of XX
is X
X, the pairing being given by (x, x
), (u

  

Source: Akhmedov, Azer - Department of Mathematics, University of California at Santa Barbara

 

Collections: Mathematics